Alert archive / Washington / Snow Advisories in 2008
Snow Advisory 13, NWS Spokane, WA
NWS Spokane, WA issued this snow advisory at Feb 1, 2008, 2:42 PM PST for 9 counties in Washington. It took effect at Feb 2, 2008, 12:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 2:42 PM PST (22:42 UTC)
- In effect from
- Feb 2, 2008, 12:00 PM PST
- Expired
- Feb 3, 2008, 3:40 AM PST
- In force
- 16 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 88 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 012242 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 242 PM PST FRI FEB 1 2008 IDZ003-012345- /O.CAN.KOTX.WS.W.0002.000000T0000Z-080201T2300Z/ IDAHO PALOUSE- INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH... GENESEE 242 PM PST FRI FEB 1 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS WILL CONTINUE INTO THE EARLY EVENING...ALTHOUGH LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED. $$ IDZ001-002-012345- /O.CAN.KOTX.SN.Y.0012.000000T0000Z-080201T2300Z/ NORTHERN PANHANDLE-COEUR DALENE AREA- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY...PRIEST RIVER...COEUR DALENE...POST FALLS... HAYDEN 242 PM PST FRI FEB 1 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE SNOW ADVISORY. ISOLATED SNOW SHOWERS WILL CONTINUE INTO THE EARLY EVENING...WITH LITTLE IF ANY ADDITIONAL ACCUMULATIONS. $$ IDZ004-020600- /O.CON.KOTX.WS.W.0002.000000T0000Z-080202T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES... PINEHURST...OSBURN...WALLACE...MULLAN 242 PM PST FRI FEB 1 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. NUMEROUS SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE OVER THE REGION THROUGH THE EVENING. EXPECT ANOTHER 1 TO 3 INCHES IN THE VALLEYS AND 2 TO 5 INCHES IN THE MOUNTAINS BEFORE SHOWERS BEGIN TO TAPER OFF TOWARD MIDNIGHT. THOUGH BLOWING AND DRIFTING SNOW SHOULD BE LESS WIDESPREAD TODAY...WIND GUSTS UP 30 MPH WILL STILL PRODUCE DRIFTING ON EXPOSED TERRAIN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN. $$ WAZ041-044-020645- /O.NEW.KOTX.SN.Y.0013.080202T2000Z-080203T0800Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 242 PM PST FRI FEB 1 2008 ...SNOW ADVISORY IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT. A WINTER STORM IS PROJECTED TO DEVELOP OFF THE PACIFIC COAST AND TRACK INTO THE AREA SATURDAY INTO SATURDAY NIGHT. SNOW IS EXPECTED TO DEVELOP AND BECOME STEADIER THROUGH THE AFTERNOON...BEFORE DISSIPATING OVERNIGHT. SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ...WITH ISOLATED AMOUNTS NEAR 4 ABOVE 1500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE... CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD. $$
6 follow-up statements
000 WWUS46 KOTX 020451 AAA WSWOTX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 851 PM PST FRI FEB 1 2008 IDZ004-021300- /O.EXT.KOTX.WS.W.0002.000000T0000Z-080202T1300Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES... PINEHURST...OSBURN...WALLACE...MULLAN 851 PM PST FRI FEB 1 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM PST SATURDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 AM PST SATURDAY. NUMEROUS SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE OVER THE REGION OVERNIGHT. EXPECT ON AVERAGE AN ADDITIONAL 1 TO 3 INCHES OF SNOW IN THE VALLEYS AND 3 TO 5 INCHES IN THE MOUNTAINS. DUE TO THE SHOWERY NATURE OF THESE SNOWS...WIDE RANGES IN ACCUMULATIONS CAN BE EXPECTED OVER RELATIVELY SHORT DISTANCES. WIND GUSTS UP TO 30 MPH PRODUCING BLOWING AND DRIFTING SNOW SHOULD BE LIMITED TO RIDGES ACROSS THE HIGHER TERRAIN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN. $$ WAZ041-044-021300- /O.CON.KOTX.SN.Y.0013.080202T2000Z-080203T0800Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 851 PM PST FRI FEB 1 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT. A WINTER STORM IS PROJECTED TO DEVELOP OFF THE PACIFIC COAST AND TRACK INTO THE AREA SATURDAY INTO SATURDAY NIGHT. SNOW IS EXPECTED TO DEVELOP AND BECOME STEADIER THROUGH THE AFTERNOON... BEFORE DISSIPATING OVERNIGHT. SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ...WITH ISOLATED AMOUNTS NEAR 4 ABOVE 1500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE... CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD. $$
000 WWUS46 KOTX 021241 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 441 AM PST SAT FEB 2 2008 IDZ004-021345- /O.CAN.KOTX.WS.W.0002.000000T0000Z-080202T1300Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES... PINEHURST...OSBURN...WALLACE...MULLAN 441 AM PST SAT FEB 2 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS WILL CONTINUE THROUGH THE EARLY MORNING ACROSS THE CENTRAL PANHANDLE MOUNTAINS. HOWEVER ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE ONLY 1 TO 2 INCHES. AS SUCH THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ WAZ041-044-022045- /O.CON.KOTX.SN.Y.0013.080202T2000Z-080203T0800Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 441 AM PST SAT FEB 2 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. A WINTER STORM IS PROJECTED TO DEVELOP OFF THE PACIFIC COAST AND TRACK INTO THE AREA TODAY INTO TONIGHT. SNOW IS EXPECTED TO DEVELOP AND BECOME STEADIER THROUGH THE AFTERNOON... BEFORE DISSIPATING OVERNIGHT. SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ...WITH ISOLATED AMOUNTS NEAR 4 ABOVE 1500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE... CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD. $$
000 WWUS46 KOTX 022021 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1221 PM PST SAT FEB 2 2008 WAZ041-044-030630- /O.CON.KOTX.SN.Y.0013.000000T0000Z-080203T0800Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 1221 PM PST SAT FEB 2 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A WINTER STORM WILL CONTINUE TO DEVELOP OFF THE PACIFIC COAST AND TRACK INLAND THIS AFTERNOON INTO TONIGHT. SNOW WILL CONTINUE DEVELOP AND BECOME STEADIER LATE THIS AFTERNOON AND EVENING...BEFORE DISSIPATING OVERNIGHT. SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ...WITH ISOLATED AMOUNTS NEAR 4 ABOVE 1500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE... CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD. $$
000 WWUS46 KOTX 022312 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 312 PM PST SAT FEB 2 2008 IDZ027-030900- /O.NEW.KOTX.SN.Y.0014.080203T2100Z-080204T1200Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER 312 PM PST SAT FEB 2 2008 ...SNOW ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY. A STORM SYSTEM WILL MOVE INTO THE AREA SUNDAY AND SUNDAY NIGHT. SNOW IS EXPECTED TO INCREASE AND BECOME STEADIER BY SUNDAY AFTERNOON AND CONTINUE INTO SUNDAY NIGHT. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE PROJECTED...WITH HIGHEST AMOUNTS ABOVE 2000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...KAMIAH... CRAIGMONT...NEZPERCE...WINCHESTER. $$ WAZ037-030900- /O.EXB.KOTX.SN.Y.0013.080202T2312Z-080203T1200Z/ NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS 312 PM PST SAT FEB 2 2008 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. A WINTER STORM WILL CONTINUE TO MOVE INTO THE AREA TONIGHT. THIS WILL PRODUCE PERIODS OF SNOW THIS EVENING AND OVERNIGHT. ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS TO 5...ARE PROJECTED THROUGH THE PERIOD. THE HIGHEST AMOUNTS ARE EXPECTED NEAR AND SOUTH OF COLVILLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS. $$ WAZ041-044-030900- /O.EXT.KOTX.SN.Y.0013.000000T0000Z-080203T1200Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 312 PM PST SAT FEB 2 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. A WINTER STORM WILL CONTINUE TO DEVELOP OFF THE PACIFIC COAST AND TRACK INLAND TONIGHT. SNOW WILL CONTINUE TO FALL THIS AFTERNOON AND EVENING...BEFORE GRADUALLY DISSIPATING OVERNIGHT. SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS NEAR 4 ABOVE 1500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE... CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD. $$
000 WWUS46 KOTX 030404 AAA WSWOTX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 804 PM PST SAT FEB 2 2008 WAZ034-035-031200- /O.EXA.KOTX.SN.Y.0013.000000T0000Z-080203T1200Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY 804 PM PST SAT FEB 2 2008 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. A WINTER STORM WILL CONTINUE TO DEVELOP OFF THE PACIFIC COAST AND TRACK INLAND TONIGHT. THE HEAVIEST SNOW WILL FALL THIS EVENING THEN DECREASE STEADILY OVERNIGHT. THE MOST SNOW WILL FALL ALONG A SWATH BEGINNING AROUND EPHRATA...THEN NORTHEAST HUGGING THE AREA ADJACENT TO THE WATERVILLE PLATEAU WHERE ACCUMULATIONS AS HIGH AS 2 TO 4 INCHES WILL FALL. THIS INCLUDES HIGHWAYS 155...28 AND 2 FROM EPHRATA TO HARTLINE AND WILBUR. TO THE SOUTH...NO MORE THAN 1 TO 2 INCHES WILL FALL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY...MOSES LAKE... EPHRATA...OTHELLO...QUINCY. $$ WAZ041-044-031200- /O.CON.KOTX.SN.Y.0013.000000T0000Z-080203T1200Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE...WATERVILLE...MANSFIELD 804 PM PST SAT FEB 2 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. A WINTER STORM WILL CONTINUE TO DEVELOP OFF THE PACIFIC COAST AND TRACK INLAND TONIGHT. THE HEAVIEST SNOW WILL FALL THIS EVENING THEN DECREASE STEADILY OVERNIGHT. AVERAGE SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...WITH SCATTERED AMOUNTS AROUND 4 INCHES ON THE WATERVILLE PLATEAU. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE... CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD. $$ WAZ037-031200- /O.CON.KOTX.SN.Y.0013.000000T0000Z-080203T1200Z/ NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS 804 PM PST SAT FEB 2 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. A WINTER STORM WILL CONTINUE TO MOVE INTO THE AREA TONIGHT. THIS WILL PRODUCE PERIODS OF SNOW THIS EVENING AND OVERNIGHT. ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS TO 4...ARE PROJECTED THROUGH THE PERIOD. THE HIGHEST AMOUNTS ARE EXPECTED IN THE AREA BETWEEN COLVILLE AND DEER PARK. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS. $$ IDZ027-031200- /O.CON.KOTX.SN.Y.0014.080203T2100Z-080204T1200Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER 804 PM PST SAT FEB 2 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY. A STORM SYSTEM WILL MOVE INTO THE AREA SUNDAY AND SUNDAY NIGHT. SNOW IS EXPECTED TO INCREASE AND BECOME STEADIER BY SUNDAY AFTERNOON AND CONTINUE INTO SUNDAY NIGHT. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE PROJECTED...WITH HIGHEST AMOUNTS ABOVE 2000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...KAMIAH... CRAIGMONT...NEZPERCE...WINCHESTER. $$
000 WWUS46 KOTX 031140 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 340 AM PST SUN FEB 3 2008 WAZ034-035-037-041-044-031245- /O.CAN.KOTX.SN.Y.0013.000000T0000Z-080203T1200Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN-NORTHEAST MOUNTAINS- WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD 340 AM PST SUN FEB 3 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE SNOW ADVISORY. SNOW WILL BE VERY LIGHT FOR THE REMAINDER OF THE MORNING WITH ADDITIONAL ACCUMULATIONS LESS THAN AN INCH. $$ IDZ027-031945- /O.CON.KOTX.SN.Y.0014.080203T2100Z-080204T1200Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER 340 AM PST SUN FEB 3 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST MONDAY. A STORM SYSTEM WILL MOVE INTO THE AREA SUNDAY AND SUNDAY NIGHT. SNOW IS EXPECTED TO INCREASE AND BECOME STEADIER BY SUNDAY AFTERNOON AND CONTINUE INTO SUNDAY NIGHT. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE PROJECTED...WITH HIGHEST AMOUNTS ABOVE 2000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...KAMIAH... CRAIGMONT...NEZPERCE...WINCHESTER. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this snow advisory went out at Feb 1, 2:31 PM PST, 11 minutes earlier.
Area forecast discussion, Feb 1, 2:31 PM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
231 PM PST FRI FEB 1 2008
.SYNOPSIS...
A MOIST WESTERLY FLOW WILL CONTINUE OVER THE REGION...ENHANCING
SNOW SHOWERS OVER THE IDAHO MOUNTAINS AND THE CASCADE CREST. A
WEAK SHORTWAVE WILL MOVE INTO THE REGION LATE TONIGHT WITH SOME
LIGHT SNOW. THE NEXT STORM SYSTEM IS EXPECTED FOR SATURDAY
AFTERNOON THROUGH SUNDAY...WITH MODERATE ACCUMULATIONS ESPECIALLY
IN THE LEE OF THE CASCADES. A STORMY PATTERN WILL PERSIST INTO
NEXT WEEK.
&&
.DISCUSSION...
TONIGHT...A WNW FLOW WILL REMAIN OVER THE REGION OVERNIGHT AS THE
TROUGH AXIS GRADUALLY SHIFTS EAST ACROSS NORTH IDAHO THIS EVENING
AND MONTANA OVERNIGHT. SNOW SHOWERS WILL BE DECREASING OVERNIGHT
AS THE ATMOSPHERE STABILIZES AND LAPSE RATES DECREASE. WILL
CONTINUE TO BE PLAGUED BY PERSISTENT SNOW SHOWERS IN THE CENTRAL
PANHANDLE THROUGH THE EVENING...WHERE THE WARNING WILL CONTINUE.
ALL OTHER HIGHLIGHTS WILL COME DOWN. BREEZY WESTERLY WINDS WILL
RELAX THIS EVENING OVER THE PALOUSE AS THE PRESSURE GRADIENT
WEAKENS. CURRENTLY ON SATELLITE...THERE IS AN ELONGATED SHORTWAVE
ON THE OREGON COAST. THIS FEATURE IS EXPECTED TO TRACK EAST ACROSS
THE CASCADES AND PUSH A BAND OF SNOW OVER EASTERN WASHINGTON AND
NORTH IDAHO OVERNIGHT. BASED ON THE LOW LEVEL WESTERLY FLOW...THE
LEE OF THE CASCADES WILL BE SPARED FROM ANY SIGNIFICANT SNOW.
ALTHOUGH THE BEST CHANCE FOR LIGHT ACCUMULATING SNOW WILL BE
ACROSS EASTERN COLUMBIA BASIN AND NORTHEAST WASHINGTON
MOUNTAINS...INCLUDING THE SPOKANE/COEUR DALENE AREA AND THE
PALOUSE BY EARLY SATURDAY MORNING. SNOW AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE FROM THE PALOUSE INTO THE CENTRAL IDAHO MOUNTAINS BY
EARLY SATURDAY MORNING. TEMPERATURES OVERNIGHT WILL DIP IN THE
EVENING WITH RADIATIONAL COOLING...ALTHOUGH CLOUD COVER WILL BE ON
THE INCREASE AND TEMPER THE COOLING FOR THE REST OF THE NIGHT.
/RFOX.
SATURDAY TO SUNDAY NIGHT...LONG-WAVE MODEL AGREEMENT IS GOOD...
SHORT-WAVE MODEL AGREEMENT IS FAIR. SATURDAY THE REGION STARTS
OFF IN A WESTERLY FLOW AND A DISTURBANCE (NOW NEAR ABOUT 50N/135W)
SLIPS THROUGH. AT THE SAME TIME ANOTHER SYSTEM DEEPENS OFF
WASHINGTON COAST SATURDAY AFTERNOON...BEFORE IT MOVES INLAND
SATURDAY NIGHT INTO SUNDAY MORNING. THERE REMAINS SOME SPREAD IN
WHERE MODELS TRACK THE NEXT SHORT-WAVE SYSTEM. THE NAM IS FASTER
THAN THE OTHER OPERATIONAL MODELS...THE ECMWF IS SLOWEST AND THE
GFS IN THE MIDDLE. THE OVERALL TREND WITH REGARD TO TRACK HAS BEEN
TO TAKE THE SFC LOW OVER OREGON SATURDAY NIGHT AND SUNDAY...KEEPING
THE BRUNT OF THE DYNAMIC LIFT SOUTH OF THE CWA. HOWEVER THERE ARE
OTHER AVENUES FOR LIFT. AHEAD OF DEVELOPING SFC LOW...ALL MODELS
SHOW SOMEWHAT RAPID SFC PRESSURE FALLS SATURDAY AFTERNOON. THERE
IS ALSO A GRADUAL INCREASE IN ISENTROPIC LIFT THROUGH SATURDAY
AFTERNOON INTO SATURDAY EVENING...BEFORE SLACKENING SATURDAY
OVERNIGHT. THE SFC-850 FLOW TURNS TO BETWEEN S AND ESE DURING THIS
PERIOD AS WELL. THE ESE FLOW BECOMES MOST PRONOUNCED BY SATURDAY
AFTERNOON/EVENING ACROSS THE WATERVILLE PLATEAU WEST INTO THE
CASCADES...BRINGING SOME OROGRAPHIC ASCENT/ENHANCEMENT TO THE
WESTERN CWA. LAYER MOISTURE IS DECENT AND PWATS RISE TO ABOUT
0.30 INCHES (OR 100 PERCENT OF NORMAL) AND THERE IS SMALL LEAF OF
MARGINAL CONDITIONAL INSTABILITY THAT LIFTS PIVOTS ACROSS THE AREA
SATURDAY EVENING...BUT NOTHING LIKE THE INSTABILITY ON FRIDAY.
SO OVERALL THIS EVOLUTION WILL CONTINUE TO MEAN SNOW SHOWERS FOR
THE ID PANHANDLE MTNS AS WELL AS BACKED UP AGAINST THE CASCADES
SATURDAY MORNING...WITH MAINLY A CHANCE FOR SNOW SHOWERS
ELSEWHERE. SATURDAY AFTERNOON THE SNOW RISK INCREASES OVER THE
WESTERN CWA...FROM THE WATERVILLE PLATEAU INTO THE CASCADES. BY
SATURDAY EVENING THERE WILL BE A GOOD CHANCE FOR SNOW ACROSS MUCH
OF THE CWA...THOUGH THE POPS WILL BE LOWER THE FURTHER NORTHEAST
ONE TRAVELS. SATURDAY OVERNIGHT INTO SUNDAY...THE PRECIP RISK WILL
SLOWLY BEGIN TO WANE FROM THE NORTHWEST. THE OVERALL LIFT IS NOT
AS IMPRESSIVE WITH THIS SYSTEM AS THE SYSTEMS OF LATE...SO QPF AND
SNOW AMOUNTS IN MOST AREAS WILL NOT BE AS HIGH. THE EXCEPTION MAY
BE THE WATERVILLE PLATEAU THROUGH CASCADES. THE OROGRAPHIC
ENHANCEMENT MAY PUSH SNOW AMOUNTS INTO THE ADVISORY LEVEL ACROSS
THE WATERVILLE PLATEAU/WENATCHEE AREA. SO SNOW ADVISORIES ARE
BEING ISSUED FOR THESE ZONES STARTING SATURDAY AFTERNOON. THERE IS
THE POTENTIAL OF SOME HIGHER SNOW AMOUNTS ACROSS THE WA AND ID
PALOUSE SOUTHWARD...DEPENDING ON THE EXACT TRACK OF THE SFC LOW
TOO. (IF THE SYSTEM IS A LITTLER FURTHER NORTH AND SLOWER...SNOW
AMOUNTS WOULD BE HIGHER). BUT CONFIDENCE IS NOT HIGH ENOUGH TO PLACE
ADVISORY AMOUNTS IN THESE LOCATIONS. THIS WILL HAVE TO BE MONITORED
AS THE SYSTEM MOVES IN. SUNDAY/SUNDAY NIGHT...THE SFC TO 850 FLOW
REMAINS NORTH TO NORTHEASTERLY AT THE START OF THE PERIOD BUT
GRADUALLY BECOMES WESTERLY LATE. MOISTURE WRAPPED AROUND THE NORTH
SIDE OF THE EXITING SYSTEM WILL KEEP A GOOD CHANCE FOR SNOW GOING
ACROSS THE SOUTHEAST CWA...ESPECIALLY EARLY. THE CWA REMAINS UNDER
AN UPPER TROUGH THE REST OF THE PERIOD AND A MID-LEVEL WAVE COMES
BY LATE SUNDAY INTO SUNDAY NIGHT. THIS WHICH WILL KEEP THE RISK
FOR SNOW SHOWERS GOING ACROSS THE CWA. THE BEST CHANCES WILL BE
IN THE ID PANHANDLE THROUGH BLUES...AS WELL AS BACKED UP AGAINST
THE CASCADES BY LATE. THE REST OF THE CWA WILL MAINLY SEE A CHANCE
FOR SNOW. TEMPERATURES WILL BE BELOW AVERAGE. /J
MONDAY THROUGH FRIDAY...GENERALLY DRY CONDITIONS WILL PREVAIL ACROSS
THE FORECAST AREA ON MONDAY AS HIGH PRESSURE BUILDS AT THE SURFACE
AND ALOFT. THE EXCEPTION WILL BE OROGRAPHICALLY INDUCED SHOWERS IN
WESTERLY FLOW. ISENTROPIC LIFT COMMENCES MONDAY NIGHT AHEAD OF THE
NEXT FRONTAL SYSTEM. SOUTHWEST FLOW INCREASES OVER THE EASTERN
ZONES AND SNOW LEVELS WILL RISE ENOUGH FOR A MIX OF RAIN AND SNOW
IN THE SOUTHEAST VALLEYS. AS THE WARM AIR INTRUDES AT 850MB THERE
IS THE POTENTIAL FOR A BRIEF PERIOD OF FREEZING RAIN IN THE BASIN
TUESDAY MORNING. WE COULD SEE MODERATE SNOWFALL AMOUNTS IN THE
HIGHER ELEVATIONS WITH THIS SYSTEM BUT IT SHOULD MOVE THROUGH
QUICKLY. THE MAJOR CONCERN WILL BE THE WARMING TEMPERATURES WITH
THE NEXT SYSTEM THAT ARRIVES THURSDAY ON A 150KT JET THAT IS
PROGGED TO SETTLE IN OVER THE INLAND NORTHWEST. THIS SYSTEM HAS A
GOOD MOISTURE TAP AND THE REGION WILL BE IN AN EXTENDED PERIOD OF
STRONG WARM AIR ADVECTION. SNOW LEVELS WILL BE ON THE RISE WITH
PRECIP CHANGING TO RAIN IN THE SOUTHERN VALLEYS AND POSSIBLY AS
FAR NORTH AS THE SPOKANE AREA. WIND WILL ALSO BE A CONCERN AS
SOUTHWEST 850MB WINDS INCREASE TO OVER 50KTS. TEMPERATURES WILL BE
ON A WARMING TREND WITH GUIDANCE INDICATING ABOVE NORMAL TEMPERATURES
BY THE END OF THE WEEK. /KELCH
&&
.AVIATION...
PRIMARILY MUCH OF EASTERN WASHINGTON WILL BE VFR THROUGH ABOUT 8Z
SATURDAY. THE EXCEPTIONS WILL BE SNOW SHOWERS OBSCURING THE
CASCADES NEAR THE CREST...SCATTERED SNOW SHOWERS OVER THE NE WA
MOUNTAINS...AND NEAR KPUW WHERE A COMBINATION OF SCATTERED SNOW
SHOWERS AND BLOWING SNOW WILL LIMIT VISIBILITIES THROUGH MID
AFTERNOON. OVER MUCH OF THE PANHANDLE...WIDESPREAD SNOW SHOWERS
WILL PRODUCE IFR/MVFR CONDITIONS. ANTICIPATE SLIGHT IMPROVEMENTS
AFTER 00Z...AND MORE NOTICEABLE IMPROVEMENTS BY 6Z. AFTER 08Z...A
WEAK IMPULSE WILL RIPPLE THROUGH THE REGION WITH THE POSSIBILITY
OF MORE SCATTERED SNOW SHOWERS ACROSS MOST TAF SITES THROUGH 16Z
SATURDAY. RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 23 31 22 29 20 28 / 60 50 60 40 20 10
COEUR DALENE 24 32 22 30 21 29 / 60 50 60 50 30 10
PULLMAN 25 31 24 30 21 30 / 60 40 70 60 40 20
LEWISTON 28 39 29 37 28 38 / 30 20 60 50 30 10
COLVILLE 20 31 22 31 18 29 / 50 50 50 40 20 10
SANDPOINT 25 30 22 31 20 28 / 60 50 50 40 40 10
KELLOGG 23 30 24 32 22 29 / 80 60 60 60 50 20
MOSES LAKE 22 30 24 32 14 31 / 20 50 80 40 10 10
WENATCHEE 23 28 23 31 19 31 / 30 70 80 40 10 10
OMAK 18 24 19 29 11 28 / 20 50 60 40 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CENTRAL
PANHANDLE MOUNTAINS.
WA...SNOW ADVISORY FROM 12 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT
FOR WATERVILLE PLATEAU...WENATCHEE AREA.
&&Hazardous weather outlook, Feb 1, 5:54 AM PST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 554 AM PST FRI FEB 1 2008 IDZ001>004-026-027-WAZ031>033-036-037-021400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS- 554 AM PST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SNOW SHOWERS WILL CONTINUE THROUGH TODAY OVER THE REGION WITH LOCAL ACCUMULATIONS OF 3 TO 5 INCHES...MAINLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF SIGNIFICANT SNOW WILL BE ON SATURDAY NIGHT OR SUNDAY. LATEST MODELS SUGGEST THE BRUNT OF THIS THIS STORM MAY PASS SOUTH OF THE REGION...BUT THE FORECAST TRACK COULD CHANGE OVER THE NEXT 24 HOURS. ANOTHER WINTER STORM IS EXPECTED ON OR ABOUT TUESDAY NEXT WEEK AND AGAIN ON THURSDAY. WAZ034-035-038-041>044-021400- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 554 AM PST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF SIGNIFICANT SNOW WILL BE ON SATURDAY NIGHT OR SUNDAY. LATEST MODELS SUGGEST THE BRUNT OF THIS THIS STORM MAY PASS SOUTH OF THE REGION...BUT THE FORECAST TRACK COULD CHANGE OVER THE NEXT 24 HOURS. ANOTHER WINTER STORM IS EXPECTED ON OR ABOUT TUESDAY NEXT WEEK AND AGAIN ON THURSDAY.
Nearby
Snow Advisories in Washington, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.